I've had a persistent peeling condition on the ball of my left foot now for about two years that won't go away. I went to a foot doctor who indicated it was a form of dermatitis and prescribed lotions/creams heavy with urea. I've been doing that regularly now for over a year or more but no change in the foot. In fact, the dryness and peeling is now between some of my toes. Does anyone have any ideas what this could be and what I can do about it? And why only my left foot, my right foot is just fine?
From the symptoms it can be due to athlete’s foot. The other possibilities are contact dermatitis and contact with harsh detergents, soaps and lotions. Sometimes cold, dry air can cause peeling and dermatitis can also cause peeling.
Wash your feet daily and then dry thoroughly by pat drying, not rubbing. Keep the area dry and keep a separate towel for yourself. Most forms of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, and clotrimazole.
You can consult a pharmacist and get any cream or lotion containing these ingredients. Undecylenic acid (a castor oil derivative) is a known fungicide and Whitfield’s ointment can also be used for fungal skin infections such as athlete's foot.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.